MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 68 REPERFUSION CATHETER; NRY
Catalog Number RED68KIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m1 segment of the middle cerebral artery (mca) using a penumbra system red 68 reperfusion catheter (red68) and a neuron max 6f 088 long sheath (neuron max).The physician performed one pass in the target location using the red68.After removing the red68 from the patient, the physician found that it was fractured on the distal length.Therefore, the red68 was no longer used in the procedure.The procedure was completed using a new red68 and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned penumbra system red 68 reperfusion catheter (red68) confirmed a fracture on the distal shaft.Based on the reported complaint, the red68 likely fractured due to a kink upon retraction after completion of one pass.If the red68 is retracted at an angle during removal from the patient, damage such as a kink and fracture may occur.The root cause could not be determined.Further evaluation of the red68 revealed an additional damage consisting of fractures, ovalizations and kinks on its distal length.This damage likely occurred during packaging for return and was incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM RED 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25222812
Report Number3005168196-2026-00169
Device Sequence Number9792189
Product Code NRY
UDI-Device Identifier00815948024113
UDI-Public00815948024113
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K211411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED68KIT
Device Lot NumberH00008701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale